zbMATH — the first resource for mathematics

Robust methods in exponential smoothing. (English) Zbl 0874.93090
The paper investigates the robust modification of exponential smoothing with additive outliers. Motivated by the recursive methods described by T. Cipra [“Robust exponential smoothing”, J. Forecasting 11, 57-69 (1992)], the author applies the \(M\)-estimates approach to perform the robust modification. Simple and double exponential smoothing procedures are discussed in detail, and a robust version of Holt’s method is given.
Reviewer: N.Curteanu (Iaşi)
93E14 Data smoothing in stochastic control theory
Full Text: Link EuDML
[1] B. Abraham, J. Ledolter: Statistical Methods for Forecasting. Wiley, New York 1983. · Zbl 0587.62175
[2] T. Cipra: Robust exponential smoothing. J. Forecasting 11 (1992), 57-69.
[3] R. Dutter, N. Stockinger: Robust time series analysis: a survey. Supplement to Kybernetika 23 (1987). · Zbl 0652.62088 · eudml:28110
[4] H. Robbins, D. Siegmund: A convergent theorem for nonnegative almost supermartingales and some applications. Optimizing Methods in Statistics (J. S. Rustagi, Academic Press, New York 1971, pp. 233-257. · Zbl 0286.60025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.